Alert archive / Indiana / Beach Hazards Statements in 2022

Beach Hazards Statement 8, NWS Chicago, IL

August 3, 2022Lake County, Porter County, Indiana; Cook County, Lake County, Illinois

NWS Chicago, IL issued this beach hazards statement at Aug 3, 2022, 3:43 PM CDT for Lake County, Porter County, Indiana; Cook County, Lake County, Illinois. It took effect at Aug 4, 2022, 1:00 PM CDT. It was in force for 11 hr.

The area

The counties it named.

The facts

Issued
Aug 3, 2022, 3:43 PM CDT (20:43 UTC)
In effect from
Aug 4, 2022, 1:00 PM CDT
Expired
Aug 5, 2022, 12:00 AM CDT
In force
11 hr
Issued by
NWS Chicago, IL

Counties Cook County, IL, Lake County, IL, Lake County, IN, Porter County, IN

The radar

The Chicago radar (KLOT), 54 km from the middle of the area, began a volume at 20:43 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Lincoln, IL (KILX), launched 12:00Z, 8.7 hours before the alert went out and 206 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lincoln, IL at 12:00Z on 2022-08-03Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2195 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lincoln, IL at 12:00Z on 2022-08-03The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -12 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2195 J/kg
Mixed-layer CIN
-134 J/kg
Mixed-layer LCL
1299 m above ground
0-6 km bulk shear
11 kt
0-1 km storm-relative helicity
-12 m²/s²
0-3 km storm-relative helicity
-13 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

591 
WHUS43 KLOT 032043
CFWLOT

Coastal Hazard Message
National Weather Service Chicago IL
343 PM CDT Wed Aug 3 2022

ILZ006-103-104-040445-
/O.NEW.KLOT.BH.S.0008.220804T1500Z-220805T0500Z/
Lake IL-Northern Cook-Central Cook-
343 PM CDT Wed Aug 3 2022

...BEACH HAZARDS STATEMENT IN EFFECT FROM THURSDAY MORNING
THROUGH THURSDAY EVENING...

* WHAT...High waves of 3 to 6 feet and dangerous currents 
  expected at Lake Michigan beaches.

* WHERE...Lake IL, Northern Cook and Central Cook Counties.

* WHEN...From Thursday morning through Thursday evening.

* IMPACTS...Swimming conditions will be life threatening, 
  especially for inexperienced swimmers. For information on swim 
  advisories or bans at Chicago beaches: www. cpdbeaches. com.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Remain out of the water to avoid dangerous swimming conditions
and do not venture out onto piers, jetties, breakwalls, or other
shoreline structures.

&&

$$

INZ001-002-040445-
/O.NEW.KLOT.BH.S.0008.220804T1800Z-220805T0500Z/
Lake IN-Porter-
343 PM CDT Wed Aug 3 2022

...BEACH HAZARDS STATEMENT IN EFFECT FROM THURSDAY AFTERNOON
THROUGH THURSDAY EVENING...

* WHAT...High waves of 3 to 6 feet and dangerous currents 
  expected at Lake Michigan beaches.

* WHERE...Lake IN and Porter Counties.

* WHEN...From Thursday afternoon through Thursday evening.

* IMPACTS...Swimming conditions will be life threatening,
  especially for inexperienced swimmers.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Remain out of the water to avoid dangerous swimming conditions
and do not venture out onto piers, jetties, breakwalls, or other
shoreline structures.

&&

$$

RC
6 follow-up statements
012 
WHUS43 KLOT 040208
CFWLOT

Coastal Hazard Message
National Weather Service Chicago IL
908 PM CDT Wed Aug 3 2022

ILZ006-103-104-041015-
/O.CON.KLOT.BH.S.0008.220804T1500Z-220805T0500Z/
Lake IL-Northern Cook-Central Cook-
908 PM CDT Wed Aug 3 2022

...BEACH HAZARDS STATEMENT REMAINS IN EFFECT FROM THURSDAY
MORNING THROUGH THURSDAY EVENING...

* WHAT...High wave of 3 to 6 feet and dangerous currents expected
  at Lake Michigan beaches.

* WHERE...Northern Cook, Lake IL and Central Cook Counties.

* WHEN...From Thursday morning through Thursday evening.

* IMPACTS...Swimming conditions will be life threatening, 
  especially for inexperienced swimmers. For information on swim 
  advisories or bans at Chicago beaches: www. cpdbeaches. com.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Remain out of the water to avoid dangerous swimming conditions
and do not venture out onto piers, jetties, breakwalls, or other
shoreline structures.

&&

$$

INZ001-002-041015-
/O.CON.KLOT.BH.S.0008.220804T1800Z-220805T0500Z/
Lake IN-Porter-
908 PM CDT Wed Aug 3 2022

...BEACH HAZARDS STATEMENT REMAINS IN EFFECT FROM THURSDAY
AFTERNOON THROUGH THURSDAY EVENING...

* WHAT...High wave of 3 to 6 feet and dangerous currents expected
  at Lake Michigan beaches.

* WHERE...Lake IN and Porter Counties.

* WHEN...From Thursday afternoon through Thursday evening.

* IMPACTS...Swimming conditions will be life threatening, 
  especially for inexperienced swimmers.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Remain out of the water to avoid dangerous swimming conditions
and do not venture out onto piers, jetties, breakwalls, or other
shoreline structures.

&&

$$
319 
WHUS43 KLOT 041300
CFWLOT

Coastal Hazard Message
National Weather Service Chicago IL
800 AM CDT Thu Aug 4 2022

ILZ006-103-104-042100-
/O.CON.KLOT.BH.S.0008.220804T1500Z-220805T0500Z/
Lake IL-Northern Cook-Central Cook-
800 AM CDT Thu Aug 4 2022

...BEACH HAZARDS STATEMENT REMAINS IN EFFECT THROUGH THIS
EVENING...

* WHAT...High wave of 3 to 5 feet and dangerous currents expected
  at Lake Michigan beaches.

* WHERE...Northern Cook, Lake IL and Central Cook Counties.

* WHEN...Through this evening.

* IMPACTS...Swimming conditions will be life threatening, 
  especially for inexperienced swimmers. For information on swim 
  advisories or bans at Chicago beaches: www. cpdbeaches. com.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Remain out of the water to avoid dangerous swimming conditions
and do not venture out onto piers, jetties, breakwalls, or other
shoreline structures.

&&

$$

INZ001-002-042100-
/O.CON.KLOT.BH.S.0008.220804T1800Z-220805T0500Z/
Lake IN-Porter-
800 AM CDT Thu Aug 4 2022

...BEACH HAZARDS STATEMENT REMAINS IN EFFECT FROM 1 PM CDT THIS
AFTERNOON THROUGH THIS EVENING...

* WHAT...High wave of 3 to 5 feet and dangerous currents expected
  at Lake Michigan beaches.

* WHERE...Lake IN and Porter Counties.

* WHEN...From 1 PM CDT this afternoon through this evening.

* IMPACTS...Swimming conditions will be life threatening, 
  especially for inexperienced swimmers.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Remain out of the water to avoid dangerous swimming conditions
and do not venture out onto piers, jetties, breakwalls, or other
shoreline structures.

&&

$$
272 
WHUS43 KLOT 041433
CFWLOT

Coastal Hazard Message
National Weather Service Chicago IL
933 AM CDT Thu Aug 4 2022

ILZ006-103-104-042245-
/O.EXT.KLOT.BH.S.0008.220804T1800Z-220805T0500Z/
Lake IL-Northern Cook-Central Cook-
933 AM CDT Thu Aug 4 2022

...BEACH HAZARDS STATEMENT NOW IN EFFECT FROM 1 PM CDT THIS
AFTERNOON THROUGH THIS EVENING...

* WHAT...High wave action of 3 to 5 ft and dangerous currents 
  expected at Lake Michigan beaches.

* WHERE...Northern Cook, Lake IL and Central Cook Counties.

* WHEN...From 1 PM CDT this afternoon through this evening.

* IMPACTS...Swimming conditions will be life threatening, 
  especially for inexperienced swimmers. For information on swim 
  advisories or bans at Chicago beaches: www. cpdbeaches. com.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Remain out of the water to avoid dangerous swimming conditions
and do not venture out onto piers, jetties, breakwalls, or other
shoreline structures.

&&

$$

INZ001-002-042245-
/O.EXT.KLOT.BH.S.0008.220804T2100Z-220805T0500Z/
Lake IN-Porter-
933 AM CDT Thu Aug 4 2022

...BEACH HAZARDS STATEMENT NOW IN EFFECT FROM 4 PM CDT THIS
AFTERNOON THROUGH THIS EVENING...

* WHAT...High wave of 3 to 5 feet and dangerous currents expected
  at Lake Michigan beaches.

* WHERE...Lake IN and Porter Counties.

* WHEN...From 4 PM CDT this afternoon through this evening.

* IMPACTS...Swimming conditions will be life threatening, 
  especially for inexperienced swimmers.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Remain out of the water to avoid dangerous swimming conditions
and do not venture out onto piers, jetties, breakwalls, or other
shoreline structures.

&&

$$
071 
WHUS43 KLOT 042041
CFWLOT

Coastal Hazard Message
National Weather Service Chicago IL
341 PM CDT Thu Aug 4 2022

ILZ006-103-104-050445-
/O.CON.KLOT.BH.S.0008.000000T0000Z-220805T0500Z/
Lake IL-Northern Cook-Central Cook-
341 PM CDT Thu Aug 4 2022

...BEACH HAZARDS STATEMENT REMAINS IN EFFECT UNTIL MIDNIGHT CDT
TONIGHT...

* WHAT...High wave action of 3 to 5 ft and dangerous currents 
  expected at Lake Michigan beaches.

* WHERE...Northern Cook, Lake IL and Central Cook Counties.

* WHEN...Until midnight CDT tonight.

* IMPACTS...Swimming conditions will be life threatening,
  especially for inexperienced swimmers. For information on swim
  advisories or bans at Chicago beaches: www. cpdbeaches. com.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Remain out of the water to avoid dangerous swimming conditions
and do not venture out onto piers, jetties, breakwalls, or other
shoreline structures.

&&

$$

INZ001-002-050445-
/O.CON.KLOT.BH.S.0008.220804T2100Z-220805T0500Z/
Lake IN-Porter-
341 PM CDT Thu Aug 4 2022

...BEACH HAZARDS STATEMENT REMAINS IN EFFECT UNTIL MIDNIGHT CDT
TONIGHT...

* WHAT...High wave of 3 to 5 feet and dangerous currents 
  expected at Lake Michigan beaches.

* WHERE...Lake IN and Porter Counties.

* WHEN...Until midnight CDT tonight.

* IMPACTS...Swimming conditions will be life threatening,
  especially for inexperienced swimmers.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Remain out of the water to avoid dangerous swimming conditions
and do not venture out onto piers, jetties, breakwalls, or other
shoreline structures.

&&

$$
303 
WHUS43 KLOT 050211
CFWLOT

Coastal Hazard Message
National Weather Service Chicago IL
911 PM CDT Thu Aug 4 2022

ILZ006-103-104-050500-
/O.CON.KLOT.BH.S.0008.000000T0000Z-220805T0500Z/
Lake IL-Northern Cook-Central Cook-
911 PM CDT Thu Aug 4 2022

...BEACH HAZARDS STATEMENT REMAINS IN EFFECT UNTIL MIDNIGHT CDT
TONIGHT...

* WHAT...High wave action of 3 to 5 ft and dangerous currents 
  expected at Lake Michigan beaches.

* WHERE...Northern Cook, Lake IL and Central Cook Counties.

* WHEN...Until midnight CDT tonight.

* IMPACTS...Swimming conditions will be life threatening, 
  especially for inexperienced swimmers. For information on swim 
  advisories or bans at Chicago beaches: www. cpdbeaches. com.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Remain out of the water to avoid dangerous swimming conditions
and do not venture out onto piers, jetties, breakwalls, or other
shoreline structures.

&&

$$

INZ001-002-050500-
/O.CON.KLOT.BH.S.0008.000000T0000Z-220805T0500Z/
Lake IN-Porter-
911 PM CDT Thu Aug 4 2022

...BEACH HAZARDS STATEMENT REMAINS IN EFFECT UNTIL MIDNIGHT CDT
TONIGHT...

* WHAT...High wave of 3 to 5 feet and dangerous currents 
  expected at Lake Michigan beaches.

* WHERE...Lake IN and Porter Counties.

* WHEN...Until midnight CDT tonight.

* IMPACTS...Swimming conditions will be life threatening, 
  especially for inexperienced swimmers.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Remain out of the water to avoid dangerous swimming conditions
and do not venture out onto piers, jetties, breakwalls, or other
shoreline structures.

&&

$$
896 
WHUS43 KLOT 050453
CFWLOT

Coastal Hazard Message
National Weather Service Chicago IL
1153 PM CDT Thu Aug 4 2022

ILZ006-103-104-050600-
/O.EXP.KLOT.BH.S.0008.000000T0000Z-220805T0500Z/
Lake IL-Northern Cook-Central Cook-
1153 PM CDT Thu Aug 4 2022

...BEACH HAZARDS STATEMENT WILL EXPIRE AT MIDNIGHT CDT TONIGHT...

Waves will continue to gradually subside through the night.

$$

INZ001-002-050600-
/O.EXP.KLOT.BH.S.0008.000000T0000Z-220805T0500Z/
Lake IN-Porter-
1153 PM CDT Thu Aug 4 2022

...BEACH HAZARDS STATEMENT WILL EXPIRE AT MIDNIGHT CDT TONIGHT...

Waves will continue to gradually subside through the night.

$$

What forecasters said that day

The local office's own words before this beach hazards statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Chicago, IL wrote its last area forecast discussion before this beach hazards statement went out at Aug 3, 3:41 PM CDT, 2 minutes earlier.

Area forecast discussion, Aug 3, 3:41 PM CDT, 2 minutes before
Area Forecast Discussion
National Weather Service Chicago/Romeoville, IL
341 PM CDT Wed Aug 3 2022

.MESOSCALE DISCUSSION...
Issued at 340 PM CDT Wed Aug 3 2022

[Through the early overnight]

A line of severe thunderstorms with a history of producing wind
damage extends from southwestern Lower Michigan through northeastern
Indiana and central Illinois. Given the environment ahead of the
line remains unstable with MLCAPE > 3000 J/kg, a severe whether
threat will remain through the remaining portion of our forecast
area (e.g. Jasper/Benton counties).

Surface analyses indicate a cold front extending from central
Wisconsin through northern Iowa. Ahead of the front, RAP-
mesoanalysis indicates considerable MLCIN (e.g. cold pool in the
wake of the line of severe storms) but remaining MUCAPE (e.g.
plentiful low-level moisture ahead of the cold front). It is thus
not surprising that 1-minute GOES-16 visible satellite imagery
and radar data from KDVN depict lingering showers cross the
Mississippi River. Forcing appears nebulous to "kick" the showers
into thunderstorms in spite of the remaining MUCAPE, so our
expectation is for the thunder threat to remain largely tied to
the aforementioned line of severe storms to the east. Additional
storms should develop in central Illinois this evening through the
early overnight hours. At this point, it appears those should
remain south of our forecast area.

Borchardt

&&

.SHORT TERM...
Issued at 340 PM CDT Wed Aug 3 2022

Early Thursday Morning through Thursday night...

Main concerns:

* Threat for additional scattered thunderstorms on Thursday,
  mainly near and south and southeast of a Streator to Joliet to
  South Chicago line

* Dangerous swimming conditions developing late Thursday morning
  through early Thursday afternoon at Lake Michigan beaches

The surface cold front will only make slow progress through the
region into Thursday morning, so spotty showers and storms will
remain probable, especially with southward extent. Moisture and
instability will remain sufficient for continued showers and
storms through Thursday afternoon along and south of I-80, and
while shear will again be pretty minimal, PWATs remaining near 2
inches and MLCAPE still pushing 1500 J/kg suggests a risk for
isolated precip-loaded downbursts (capable of moving unsecured
objects and downing small tree limbs) near and south of the
Illinois and Kankakee River Valleys along with pockets of very
heavy rainfall. Further, with the reduction in mid-level flow and
shear, suppose a few funnel clouds can't be ruled out where
surface convergence/vorticity is maximized on Thursday afternoon.

Next, as has been advertised, a surge of northerly wind behind
the cold front Thursday morning will build waves along the
southern Lake Michigan shoreline. Guidance has come into better
agreement on the timing of this surge, waves remain favored to
build towards 3 to 6 feet through Thursday afternoon resulting in
the development of dangerous swimming conditions across all of
our area beaches. As such, a Beach Hazards Statement has been
issued for the entire lakeshore, starting at 10 AM for Illinois
beaches and 1 PM for northwest Indiana beaches. The northerly
winds will steadily diminish Thursday evening, so planned
expiration time for the Beach Hazards Statement is at midnight
Thursday night (12 AM CDT Fri).

Castro/Carlaw

&&

.LONG TERM...
Issued at 340 PM CDT Wed Aug 3 2022

Friday through Wednesday...

[No changes in thinking from the previous forecast issuance]

Primary forecast concern is increasing heat/humidity this weekend
with a chance of thunderstorms Sunday/Monday.

Weak high pressure will move across the Great Lakes region on
Friday with dry weather expected for most of the local area. The
frontal boundary that will move across the area Thursday may slow
or stall across central IL and north/central IN, leading to a
small chance for mainly afternoon showers and possibly a few
thunderstorms across the far southeast cwa. Confidence is fairly
low for coverage and its possible the entire area will remain dry
but for now have maintained low chance pops across the southeast
Friday and Saturday afternoons.

As the upper ridge builds back into the area, highs on both
Saturday and Sunday are likely to reach the upper 80s/lower 90s
and with dewpoints surging back into the mid 70s, peak afternoon
heat indices may be back into the 100 degree range, perhaps a bit
higher. A lake breeze is likely near the IL shore Saturday but
perhaps no lake breeze on Sunday.

Guidance has come into fair agreement with a cold front moving
across the upper midwest/northern Great Lakes Saturday into
Saturday night with widespread convection. This front will
continue south across the local area, perhaps Sunday night into
Monday morning based on current trends bringing the next chance
of showers/thunderstorms for the entire area. Frontal timing has
changed over the past few days so confidence with this slower
timing is low. Models all show precipitable water values above 2
inches during this time period with heavy rain/localized flooding
possible. High pressure then is expected to build across the
region Monday into Tuesday with a return to seasonal temps. cms

&&

.AVIATION...
For the 18Z TAFs...

Primary aviation forecast concerns:

* Thunderstorm potential this afternoon
* MVFR cigs/vis potential early Thursday morning
* Northeast wind shift Thursday morning

Main focus in the short term is the potential for thunderstorms
this afternoon. The initial line of storms that developed across
NW IL toward RFD has lifted into WI. New thunderstorm development
is ongoing with an increase in coverage expected over the next
hour. As is typical with any convection the potential for heavy
downpours (and associated vis reductions), damaging wind gusts,
and small hail will be possible beneath any of the stronger
storms. Opted to include a VCTS mention at ORD/MDW from 18-21Z
focusing on 19-20Z (ORD) 19-21Z (MDW) as the most likely potential
for thunderstorms overhead with a TEMPO TSRA and higher gusts.

Wind also remain quite breezy out of the SW with gusts in the
upper 20kt range expected through the afternoon. Gusts then ease
with the passage of thunderstorms/cold front, becoming light
overnight, gradually turning W to NW to N toward daybreak. A
northeast wind shift is expected sometime Thursday morning, will
hold onto 13Z at ORD and 14Z at MDW, although timing could be
anywhere between 12-15Z.

There is a signal for MVFR cigs early Thursday morning 9-13Z
timeframe. Confidence in this remains too low for a formal
mention. Did include a period of MVFR vis at RFD 9-13Z where
there appears to be a better chance for vis reductions based on
the latest guidance.

Petr

&&

.LOT WATCHES/WARNINGS/ADVISORIES...
IL...Beach Hazards Statement...ILZ006-ILZ103-ILZ104...10 AM Thursday
     to midnight Friday.

IN...Beach Hazards Statement...INZ001-INZ002...1 PM Thursday to
     midnight Friday.

LM...Small Craft Advisory...LMZ740-LMZ741-LMZ742...10 AM Thursday to
     midnight Friday.

     Small Craft Advisory...LMZ743-LMZ744-LMZ745...1 PM Thursday to
     midnight Friday.

&&

Visit us at weather.gov/chicago

Follow us on Facebook, Twitter, and YouTube at:
www.facebook.com/NWSChicago
www.twitter.com/NWSChicago
www.youtube.com/NWSChicago
Hazardous weather outlook, Aug 3, 12:39 PM CDT, 3 hours 4 minutes before
Hazardous Weather Outlook
National Weather Service Chicago/Romeoville IL
1239 PM CDT Wed Aug 3 2022

ILZ003>006-008-010>013-019>021-023-032-033-039-103>108-INZ001-002-
010-011-019-041745-
Winnebago-Boone-McHenry-Lake IL-Ogle-Lee-De Kalb-Kane-DuPage-
La Salle-Kendall-Grundy-Kankakee-Livingston-Iroquois-Ford-
Northern Cook-Central Cook-Southern Cook-Northern Will-
Southern Will-Eastern Will-Lake IN-Porter-Newton-Jasper-Benton-
1239 PM CDT Wed Aug 3 2022 /139 PM EDT Wed Aug 3 2022/

This Hazardous Weather Outlook is for portions of North Central
Illinois...Northeast Illinois and Northwest Indiana.

.DAY ONE...This Afternoon and Tonight.

Weather hazards expected...

  Significant Thunderstorm Risk...with an associated:
     Limited damaging wind risk...up to up to 70 mph.
     Limited hail risk...up to nickel size.
  Elevated Flooding Risk.
  Elevated Excessive Heat Risk.

DISCUSSION...

Thunderstorms will develop through the early to mid afternoon
from the Chicago metro southwest to near the I-55 corridor in
central Illinois. The storms will then spread south and east
through the evening. Some storms could become severe, especially
south and east of a La Salle to Waukegan line. The main severe
threat through about 8 PM is expected to be damaging wind
gusts capable of downing tree limbs and fences. In addition,
storms will produce torrential rainfall which may cause flooding
of low-lying areas. A more noteworthy flash flooding threat may
then unfold this evening near and south of US-24.

Heat index values of 105 to 110 degrees from central Illinois
into northwest Indiana will occur through this afternoon ahead of
the expected thunderstorms.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.

Thursday...
  Limited Flooding Risk.
  Limited Thunderstorm Risk.
  High Swim Risk.
Friday...
  Limited Thunderstorm Risk.
Saturday and Sunday...
  Limited Thunderstorm Risk.
  Limited Excessive Heat Risk.
Monday...
  Limited Thunderstorm Risk.

DISCUSSION:

Additional scattered thunderstorms are expected on Thursday. The
strongest storms will be capable of producing brief torrential
rainfall and strong and gusty winds.

Building wave action will result in dangerous currents and
potentially life threatening swimming conditions at Lake Michigan
beaches late Thursday morning through Thursday night.

.SPOTTER INFORMATION STATEMENT...

  Spotters may be needed this afternoon and early evening.

GENERAL STORM MOTION OF THE DAY:

  Moving toward the east at 35 to 40 mph.

LMZ740>745-041745-
Winthrop Harbor to Wilmette Harbor IL-
Wilmette Harbor to Northerly Island IL-
Northerly Island to Calumet Harbor IL-
Calumet Harbor IL to Gary IN-Gary to Burns Harbor IN-
Burns Harbor to Michigan City IN-
1239 PM CDT Wed Aug 3 2022

This Hazardous Weather Outlook is for portions of the Illinois
nearshore waters of Lake Michigan and the Indiana nearshore
waters of Lake Michigan.

.DAY ONE...This Afternoon and Tonight.

Weather hazards expected...

  Hazardous conditions for small craft.
  Significant Thunderstorm Risk...with an associated:
     Limited thunderstorm wind gust risk...up to 60 knots.
     Limited hail risk...up to nickel size.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.

Thursday...
  Hazardous conditions for small craft are likely.
  Limited Thunderstorm Risk.
Saturday through Monday...
  Limited Thunderstorm Risk.

Castro

Visit us at www.weather.gov/chicago

Follow us on Facebook, Twitter, and Youtube at:
www.facebook.com/nwschicago
www.twitter.com/nwschicago
www.youtube.com/nwschicago

In the hours before

Local storm report, Aug 3, 3:22 PM CDT, 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHICAGO IL
322 PM CDT WED AUG 3 2022

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0117 PM     TSTM WND DMG     1 NE COUNTRYSIDE        41.79N 87.86W
08/03/2022                   COOK               IL   NWS EMPLOYEE

            TREE LIMBS DOWN ON CAR AND HOUSE.

&&

SB
Local storm report, Aug 3, 3:26 PM CDT, 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHICAGO IL
326 PM CDT WED AUG 3 2022

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0145 PM     TSTM WND DMG     1 WNW AVONDALE - CHICAG 41.94N 87.72W
08/03/2022                   COOK               IL   PUBLIC

            MANY 4-6 INCH BRANCHES DOWN ACROSS THE AREA.
            MULTIPLE ROADS CLOSED OR IMPASSABLE.
            RESIDENTS ALSO REPORT NO POWER IN AREA.

&&

SB
Local storm report, Aug 3, 3:32 PM CDT, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHICAGO IL
332 PM CDT WED AUG 3 2022

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0227 PM     TSTM WND DMG     1 N PORTAGE             41.59N 87.17W
08/03/2022                   PORTER             IN   PUBLIC

            PORTIONS OF WOODEN FENCE BLOWN OVER.

&&

SB
Local storm report, Aug 3, 3:36 PM CDT, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHICAGO IL
336 PM CDT WED AUG 3 2022

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0200 PM     TSTM WND DMG     1 NW DYER               41.52N 87.52W
08/03/2022                   LAKE               IN   PUBLIC

            REPORT FROM MPING: 1-INCH TREE LIMBS BROKEN;
            SHINGLES BLOWN OFF.

&&

SB
Local storm report, Aug 3, 3:37 PM CDT, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHICAGO IL
337 PM CDT WED AUG 3 2022

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0223 PM     TSTM WND DMG     1 N LAKE STATION        41.59N 87.24W
08/03/2022                   LAKE               IN   TRAINED SPOTTER

            LARGE TREE DOWN IN LAKE STATION OFF OF 80/94
            EASTBOUND EXIT 15A.

&&

SB
Local storm report, Aug 3, 3:40 PM CDT, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHICAGO IL
340 PM CDT WED AUG 3 2022

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0142 PM     TSTM WND GST     1 NNW HIGHWOOD          42.21N 87.82W
08/03/2022  M59 MPH          LAKE               IL   TRAINED SPOTTER

            LARGE TREE FELL ON TO POWER LINES WITH POLE
            BENDING.

&&

SB

The office that day

Everything else NWS Chicago, IL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 3, 1:48 PM CDTSevere Thunderstorm WarningLOTLake72 min
Aug 3, 1:56 PM CDTSevere Thunderstorm WarningLOTLake64 min
Aug 3, 2:17 PM CDTSevere Thunderstorm WarningLOTPorter43 min
Aug 3, 2:36 PM CDTSevere Thunderstorm WarningLOTLake, Newton54 min
Aug 3, 2:56 PM CDTSevere Thunderstorm WarningLOTJasper, Newton, Porter79 min
Aug 3, 3:26 PM CDTSevere Thunderstorm WarningLOTBenton, Newton64 min
Aug 3, 4:03 PM CDTSevere Thunderstorm WarningLOTBenton57 min
Aug 3, 9:23 AM CDTSpecial Weather StatementLOTWinnebago37 min
Aug 3, 1:14 PM CDTSevere Thunderstorm WarningLOTCook, DuPage46 min
Aug 3, 1:21 PM CDTSpecial Marine WarningLOT114 min
Aug 3, 1:22 PM CDTSevere Thunderstorm Warning Considerable damage threatLOTCook, Will53 min
Aug 3, 1:25 PM CDTSpecial Marine WarningLOT82 min
Aug 3, 1:25 PM CDTSevere Thunderstorm WarningLOTCook, Lake35 min
Aug 3, 1:31 PM CDTSevere Thunderstorm WarningLOTDuPage, Kane, Kendall, Will44 min
Aug 3, 1:44 PM CDTSpecial Marine WarningLOT91 min
Aug 3, 1:58 PM CDTSevere Thunderstorm WarningLOTWill32 min
Aug 3, 2:15 PM CDTSevere Thunderstorm WarningLOTCook, Will45 min

Nearby

Beach Hazards Statements in Indiana, 2022Beach Hazards Statements in Illinois, 2022Every beach hazards statement in 2022

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.